TITLE

On stable surfaces of prescribed mean curvature with partially free boundaries

AUTHOR(S)
M�ller, Frank
PUB. DATE
November 2005
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2005, Vol. 24 Issue 3, p289
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study surfaces of prescribed bounded mean curvature H in a partially free boundary configuration $$\langle\Gamma,{\cal S}\rangle$$. If $$\Gamma$$ is projectable onto and {\cal S} is a cylinder surface over the x1, x2-plane, we show that also the spanned H-surface $${\bf x}$$ is projectable onto this plane. Besides certain conditions on $$\langle\Gamma,{\cal S}\rangle$$ and H, we have to suppose that $${\bf x}$$ is stationary and freely stable w.r.t. the generalized area functional $$A_{{\bf Q}}({\bf x})$$, and the vector field $${\bf Q}={\bf Q}({\bf x})$$ is assumed to be tangential on $${\cal S}$$. Consequences are uniqueness of freely stable H-surfaces and solvability of a mixed boundary problem for the nonparametric prescribed mean curvature equation.
ACCESSION #
18455997

 

Related Articles

  • Classification of Lorentzian surfaces with parallel mean curvature vector in $$ \mathbb{E}_2^4 $$. Hou, Z.; Yang, D. // Acta Mathematica Hungarica;Jul2010, Vol. 128 Issue 1/2, p59 

    We completely classify Lorentzian surfaces with parallel mean curvature vector in $$ \mathbb{E}_2^4 $$. The main result states that there exist 22 families of such surfaces.

  • Torsion and conformally Anosov flows in contact Riemannian geometry. Perrone, Domenico // Journal of Geometry;2005, Vol. 83 Issue 1/2, p164 

    We prove that on a compact (non Sasakian) contact metric 3-manifold with critical metric for the Chern-Hamilton functional, the characteristic vector field ξ is conformally Anosov and there exists a smooth curve in the contact distribution of conformally Anosov flows. As a consequence, we...

  • Constant Scalar Curvature of Cyclic Surfaces in E5. Hamdoon, Fathi M.; Solouma, Emad M. // Journal of Geometry;2009, Vol. 92 Issue 1/2, p69 

    In this paper we present a local study of a cyclic surface in E5 generated by equiform motions of circles. We describe partially such surfaces with some assumption on its curvature. In general, we shall consider the situation that the scalar curvature is locally constant.

  • SUPLEIÅ Ä–JUSIŲ LENKIAMŲJŲ GELŽBETONINIŲ ELEMENTŲ KREIVIŲ SKAIÄŒIAVIMO METODŲ ANALIZÄ–. Seniūnas, Algis // Science: Future of Lithuania;2011, Vol. 3 Issue 2, p97 

    This paper describes three methods of curvatures calculating, which are used in STR, EC2 and EMM. Describes, what influence for the average curvature of cracked elements have cracked and uncracked sections in the different methodologies. There are given range of variation of empirical...

  • CONSTANT MEAN CURVATURE SURFACES OF ANY POSITIVE GENUS. M. KILIAN; S.-P. KOBAYASHI; W. ROSSMAN; N. SCHMITT // Journal of the London Mathematical Society;Aug2005, Vol. 72 Issue 1, p258 

    The paper shows the existence of several new families of noncompact constant mean curvature surfaces: (i) singly punctured surfaces of arbitrary genus $g\,{\geq}\,1$, (ii) doubly punctured tori, and (iii) doubly periodic surfaces with Delaunay ends.

  • On the Rigidity of a Class of Glued Surfaces. Fomenko, L.P. // Mathematical Notes;Mar/Apr2003, Vol. 73 Issue 3/4, p383 

    The method of integral formulas is applied to prove the rigidity of a class of closed nonconvex surfaces obtained by gluing together regular pieces of surfaces of positive Gaussian curvature with smooth boundaries.

  • Delaunay-like Hypersurfaces in Sn+1. Fei-tsen Liang // Studies in Mathematical Sciences;5/31/2011, Vol. 4 Issue 2, p1 

    Consider Sn+1 ⊂ R² x Rn and allow the subgroup O(n) ⊂ O(n + 2) to act on Sn+1 by its action on the last n coordinates. Then one asks for CMC surfaces of Sn+1 that are invariant by the action of O(n). The resulting hypersurfaces are the so-called rotational CMC hypersurfaces of...

  • Centroaffine Minimal Surfaces with Constant Curvature Metric. Fujioka, Atsushi // Kyungpook Mathematical Journal;2006, Vol. 46 Issue 1, p297 

    We classify centroaffine minimal surfaces with constant curvature metric under some natural conditions on the cubic differentials.

  • ON CURVATURE CHARACTERIZATIONS OF SOME HYPERSURFACES IN SPACES OF CONSTANT CURVATURE. Sawicz, Katarzyna // Publications de l'Institut Mathematique;2006, Issue 93, p95 

    We investigate curvature properties of pseudosymmetry type of hypersurfaces in semi-Riemannian spaces of constant curvature having the minimal polynomial for the second fundamental tensor of third degree. Among other things we show that the curvature tensor of such hypersurfaces satisfies some...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics